Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Noticed bleeding after sex. Having brown discharge. On microgynon. What is the problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
Me and my partner had sex about 2 weeks ago and after that I was bleeding but after that night I have been having brown discharge ever since I am on microgynon and have been for over a year ant advice what's wrong ?
Posted Sun, 3 Nov 2013 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
there can be different causes

Detailed Answer:
HI, thanks for using healthcare magic

The brown discharge that you are experiencing is likely old vaginal blood emerging.

Vaginal bleeding after intercourse occurs in certain conditions: (1) trauma to the vaginal tract - this would normally only last a few days

(2) infections of the genitalia- because infection is associated with inflammation of the genitalia, bleeding is more likely to occur. In most cases there would be other symptoms such as vaginal discharge though some women experience few symptoms

(3)changes in the cervix- changes in the cells of the cervix can also cause bleeding. This can be checked by pap smear

(4) polyps in the cervix or uterus- polyps are out growths that can be found in the cervix or uterus

(5)vaginal dryness

(6)inadequate lubrication- this would normally only last a few days

Bleeding can occur between periods as a result of oral contraceptive. It is called break through bleeding.

If you had a pap smear within the last year then it is unlikely to be related to any changes in the cervix however if this is not the case then it would be important to rule this out as a cause.

You should also have your rule out infection and polyps.

If none of these are present , then it is possible that the bleeding is as a result of the contraceptive.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor